Numerical Radius Inequalities Concerning with Algebra Norms


We present an expression for the generalized numerical radius associated with a norm on the algebra of bounded linear operators on a Hilbert space and then apply it to obtain upper and lower bounds for the generalized numerical radius. We also establish some generalized numerical radius inequalities involving the product of two operators. Applications of our inequalities are also provided.

This is a preview of subscription content, access via your institution.


  1. 1.

    Abu-Omar, A., Kittaneh, F.: Notes on some spectral radius and numerical radius inequalities. Stud. Math. 227(2), 97–109 (2015)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Abu-Omar, A., Kittaneh, F.: A generalization of the numerical radius. Linear Algebra Appl. 428(7), 1460–1475 (2008)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Bakherad, M., Shebrawi, K.: Upper bounds for numerical radius inequalities involving off-diagonal operator matrices. Ann. Funct. Anal. 9(3), 297–309 (2018)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Dragomir, S.S.: Inequalities for the norm and the numerical radius of linear operators in Hilbert spaces. Demonstr. Math. 40, 411–417 (2007)

    MathSciNet  MATH  Google Scholar 

  5. 5.

    Dragomir, S.S.: The hypo-Euclidean norm of an \(n\)-tuple of vectors in inner product spaces and applications, J. Inequal. Pure Appl. Math. 8 (2007), no. 2, Article 52, 22 pp

  6. 6.

    Gustafson, K.E., Rao, D.K.M.: Numerical Range. Universitext. The Field of Values of Linear Operators and Matrices. Springer, New York (1997)

    Google Scholar 

  7. 7.

    Hirzallah, O., Kittaneh, F., Shebrawi, K.: Numerical radius inequalities for certain \(2\times 2\) operator matrices. Integral Equ. Oper. Theory 71(1), 129–147 (2011)

    Article  Google Scholar 

  8. 8.

    Kittaneh, F.: Numerical radius inequalities for Hilbert space operators. Stud. Math. 168(1), 73–80 (2005)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Kittaneh, F.: Norm inequalities for commutators of positive operators and applications. Math. Z 258(4), 845–849 (2008)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Kittaneh, F., Moslehian, M.S., Yamazaki, T.: Cartesian decomposition and numerical radius inequalities. Linear Algebra Appl. 471, 46–53 (2015)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Mitrinović, D.S., Pečarić, J., Fink, A.M.: Classical and New Inequalities in Analysis. Kluwer Academic Publishers, Dordrecht (1993)

    Google Scholar 

  12. 12.

    Sattari, M., Moslehian, M.S., Yamazaki, T.: Some genaralized numerical radius inequalities for Hilbert space operators. Linear Algebra Appl. 470, 1–12 (2014)

    Google Scholar 

  13. 13.

    Sahoo, S., Das, N., Mishra, D.: Numerical radius inequalities for operator matrices. Adv. Oper. Theory 4(1), 197–214 (2019)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Yamazaki, T.: On upper and lower bounds of the numerical radius and an equality condition. Stud. Math. 178(1), 83–89 (2007)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Zamani, A.: Some lower bounds for the numerical radius of Hilbert space operators. Adv. Oper. Theory 2, 98–107 (2017)

    MathSciNet  MATH  Google Scholar 

  16. 16.

    Zamani, A.: \(A\)-numerical radius inequalities for semi-Hilbertian space operators. Linear Algebra Appl. 578, 159–183 (2019)

    MathSciNet  Article  Google Scholar 

Download references


The authors would like to thank the referee for her/his valuable suggestions and comments. Ali Zamani is supported by the Science and Technology Commission of Shanghai Municipality (18590745200), Mohammad Sal Moslehian (corresponding author) is supported from a Grant from Ferdowsi University of Mashhad (No. 2/52244), and Qingxiang Xu is supported by the National Natural Science Foundation of China (11671261, 11971136).

Author information



Corresponding author

Correspondence to Mohammad Sal Moslehian.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Zamani, A., Moslehian, M.S., Xu, Q. et al. Numerical Radius Inequalities Concerning with Algebra Norms. Mediterr. J. Math. 18, 38 (2021).

Download citation


  • Numerical radius
  • operator norm
  • inequality
  • Cartesian decomposition

Mathematics Subject Classification

  • Primary 47A12
  • Secondary 47A30